Illinois, 2005

Ice Storm in Illinois, January 5 to 6, 2005

January 5 to 6, 2005 · NWS ILX · 16 events in 16 counties and zones

A major winter storm moved across the mid Mississippi Valley and into the Ohio Valley on January 5th and 6th. This system brought significant icing to much of central Illinois, with ice accumulations of one quarter to one half inch common.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

A major winter storm moved across the mid Mississippi Valley and into the Ohio Valley on January 5th and 6th. This system brought significant icing to much of central Illinois, with ice accumulations of one quarter to one half inch common. There were numerous reports of downed trees and power lines, as well as numerous traffic accidents. No fatalities or major injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jan 5, 11:00 AM CST, 2 hours earlier.

Area forecast discussion, Jan 5, 11:00 AM CST, 2 hours before
AREA FORECAST DISCUSSION...CORRECT FOR TIME
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CST WED JAN 5 2005

.DISCUSSION...
MORNING UPPER AIR AND SURFACE DATA SHOWS CONTINUED GOOD OVERRUNNING
AT 925MB AND 850MB INTO REGION WITH MAJOR JET AND DIFLUENCE NOTED
OVER REGION AT 300MB IN SEMI COUPLED JET STRUCTURE. MOISTURE CHANNEL
SATELLITE DATA SHOWED CONTINUED SOUTHWEST FLOW OF DEEP MOISTURE FROM
OK TO MO INTO IL WITH THE UPPER JET, AND THE MAJOR UPPER LEVEL
SYSTEM SPINNING IN THE CENTRAL ROCKIES. ETA STILL LOOKS TO BE
HANDLING SYSTEM WELL AND SO CONTINUE TO EXPECT SIGNIFICANT PCPN TO
FALL OVER THE CWA THROUGH EVENING...THEN GRADUALLY TAPERING OFF.
SURFACE DATA AND MESOETA HAS SHOWN COOLER AIR FLOWED INTO NORTH AND
NORTHEAST CWA THIS MORNING AT OR JUST BELOW FREEZING. THIS FLOW
SHOULD CONTINUE AND AS A RESULT EXPECT FREEZING RAIN TO BE
SIGNIFICANT OVER CENTRAL SECTION OF STATE AND SO DECIDED TO MOVE
WINTER STORM WARNING SOUTHWARD ANOTHER TIER OF COUNTIES...EXTENDING
BOTH THE WARNING AND THE WINTER WEATHER ADVISORY (PREVIOUSLY)
THROUGH 6 AM TONIGHT.

&&

.PREV DISCUSSION...
MASSIVE WINTER STORM BEGINNING TO AFFECT NORTHERN ILLINOIS WITH
FREEZING RAIN AND SNOW AND TO IMPACT THE NORTHERN HALF OF THE STATE
INTO TONIGHT. HEAVY RAIN ALSO AFFECTING SOUTHERN HALF OF IL SOUTH
OF I-72 WHERE THEY ARE BEGINNING TO SEE SOME WATER PROBLEMS. ETA
MODEL CONTINUES TO BE THE MODEL OF CHOICE THIS FORECAST PACKAGE
WHICH HAS BEEN MOST CONSISTENT WITH THIS MAJOR STORM SYSTEM.
FORECAST CHALLENGE IS HOW FAR SOUTH THE SURFACE FREEZING LINE GETS
TODAY AND RESULTING PRECIPITATION TYPES AND AMOUNTS.

SHORT TERM...TODAY THROUGH FRIDAY...
NEAR A QUARTER INCH OF ICE REPORTED SO FAR ACROSS KNOX AND STARK
COUNTIES WHERE GALESBURG TEMPERATURE AT 27 DEGREES AND HAVING SOME
TRAVEL PROBLEMS FROM ICY UNTREATED ROADS. LIGHT SNOW ALSO REPORTED
OVER PARTS OF THE FAR NORTHERN 3 COUNTIES. LIGHT FREEZING RAIN AND
FREEZING DRIZZLE REPORTED AS FAR SOUTH AS A QUINCY TO PEORIA TO
BLOOMINGTON LINE WHERE TEMPS HAVE SLOWLY SLIPPED TO BETWEEN 31 AND
32 DEGREES. TEMPS IN THE MID 30S OVER CENTRAL IL NEAR I-72 AND MID
40S FAR SE IL WHERE LAWRENCEVILLE AT 46 DEGREES. LARGE AREA OF RAIN
ALONG AND SOUTH OF I-72 WITH A FEW EMBEDDED THUNDERSTORMS BETWEEN
SAINT LOUIS AND FLORA AND SPREADING ENE INTO CENTRAL IL AHEAD OF LOW
PRESSURE ALONG THE AR/MO BORDER AND FRONTAL BOUNDARY DRAPPED ALONG
THE OHIO RIVER.

KEPT THE SAME WEATHER HEADLINES GOING INTO TONIGHT WITH WINTER STORM
WARNING THROUGH MIDNIGHT ALONG AND NORTH OF A RUSHVILLE TO
BLOOMINGTON LINE FOR ICE ACCUMULATIONS UP TO A HALF INCH AND 2 TO 4
INCHES OF SNOW OVER FAR NORTHERN 3 COUNTIES. WINTER WEATHER ADVISORY
THROUGH MIDNIGHT SOUTH OF A RUSHVILLE TO BLOOMINGTON LINE AND AS FAR
SOUTH AS THE I-72 CORRIDOR WHERE LESS THAN A QUARTER INCH OF ICE AND
LESS THAN 1 INCH OF SNOW. FLOOD WATCH THROUGH TONIGHT SOUTH OF
I-72 WHERE 1 TO 2 INCHES OF RAIN WITH LOCALLY 3 INCHES WITH ISOLATED
THUNDERSTORMS TODAY.

STRONG CUTOFF UPPER LEVEL LOW THAT WAS SPINNING OFF THE CA COAST
DURING THE PAST FEW DAYS HAS MOVED INLAND NEAR THE CO/NM BORDER AND
SERIES OF SHORT WAVES EJECTING NE AHEAD OF THIS FEATURE FROM TEXAS
INTO THE GREAT LAKES. HAVE A FEW AREAS OF LOW PRESSURE MOVING NE
ALONG A FRONTAL BOUNDARY EXTENDING FROM NW TEXAS INTO SE PARTS OF
MO...IL AND OHIO. UPPER LEVEL LOW EJECTS NE TOWARD IOWA BY MIDNIGHT
WHILE LOW PRESSURE DEEPENS NE INTO SOUTHERN TIP OF IL BY SUNSET AND
SOUTHERN INDIANA BY MIDNIGHT. THIS STORM SYSTEM HAS COPIOUS AMOUNTS
OF GULF MOISTURE AND VERY STRONG UPPER LEVEL DYNAMICS TO PRODUCE
WIDESPREAD QPF OF 1 TO 2 INCHES TODAY. 1044 MB ARCTIC HIGH PRESSURE
OVER ND TO SETTLE SOUTHWARD ACROSS THE PLAINS STATES TOWARD THE RED
RIVER VALLEY ALONG THE TEXAS/OK BORDER BY THU MORNING. THIS HIGH TO
GRADUALLY FILTER COLDER AIR INTO CENTRAL IL CAUSING THE RAIN TO
CHANGE TO FREEZING RAIN...SLEET AND THEN SNOW THROUGH TONIGHT.

ETA SHOWS THE SURFACE FREEZING LINE NEARLY STATIONARY TODAY NORTH OF
I-72 AND SOUTH OF A RUSHVILLE TO BLOOMINGTON LINE. RAIN EXPECTED ALL
DAY SOUTH OF I-72 WITH ISOLATED THUNDERSTORMS AND HEAVY RAIN AT
TIMES. SPC HAS GENERAL RISK OF THUNDER ACROSS ALL OF IL TODAY DUE TO
VERY STRONG UPPER LEVEL DYNAMICS SO CAN NOT COMPLETELY RULE OUT
THUNDER OVER NORTHERN COUNTIES TOO TODAY. FREEZING RAIN EXPECTED
ALONG AND NORTH OF A RUSHVILLE TO BLOOMINGTON LINE WITH UP TO A HALF
INCH OF ICE. FREEZING RAIN CHANGES TO SLEET AND SNOW THIS AFTERNOON
WHILE CHANGING SOONER FAR NORTH BY GALESBURG AND LACON WHERE 2 TO 4
INCHES EXPECTED TODAY WITH EVEN MORE NORTH TOWARD I-80. RAIN FROM
LINCOLN SOUTH TO I-72 TO CHANGE TO FREEZING RAIN AND SLEET DURING
THE DAY WITH A TENTH INCH OR LESS OF ICE. AREAS RIGHT ALONG I-72
FROM SPRINGFIELD TO CHAMPAING SHOULD STAY JUST ABOVE FREEZING ALL
DAY WITH SURFACES STAYING MAINLY WET. COLDER AIR MORE EFFECTIVELY
FILTERS INTO CENTRAL IL THIS EVENING AS BRISK NE WINDS TURN MORE NW
AND 850 MB TEMPS DROP BELOW 0C DURING TONIGHT FROM NW TO SE. AREAS
FROM CHARLETON/MATTON SOUTH WILL STAY RAIN THIS EVENING WHILE NORTH
OF THERE FREEZING RAIN AND SLEET TURN TO SNOW WITH ICE ACCUMULATIONS
A TENTH INCH OR LESS AND SNOW ACCUMULATIONS LESS THAN 1 INCH. DRY
SLOT NUDGES INTO SE IL BY OVERNIGHT WHILE DEFORMATION ZONE OF SNOW
OVER NORTHERN IL ALONG AND NORTH OF I-80. KEPT CHANCE OF LIGHT SNOW
AFTER MIDNIGHT WITH HIGHEST POPS NORTH AND LOWEST POPS OVER SE IL.

COLDER AND DRIER THU AND THU NIGHT WITH MODIFIED ARCTIC HIGH
PRESSURE OVER THE LOWER MS VALLEY. COOLED TEMPS DURING THIS TIME
ESPECIALLY OVER FAR NORTH WERE SNOW COVER ANTICIPATED. SOUTHERLY
FLOW FRI BEGINS A WARM UP AND CLOUDS TO INCREASE AS A SHORT WAVE
TROF APPROACHES IL BY SUNSET FRIDAY.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
HAVE SLIGHT CHANCE OF LIGHT RAIN FRIDAY NIGHT MAINLY OVER SE IL AND
SAT NOW LOOKS DRY PER GFS AND NEW ETA COMING IN THRU 18Z/SAT WITH
HIGH PRESSURE OVER IL. SOUTHERLY FLOW RE-ESTABLISHED EARLY NEXT WEEK
AHEAD OF STRONG LOW PRESSURE MOVING INTO THE NORTHERN PLAINS STATES.
INCREASING CHANCE OF RAIN FOR IL TUE AND WED AND BACK INTO A
UNSETTLED SW UPPER LEVEL FLOW AND WELL ABOVE NORMAL HIGHS IN THE
UPPER 40S AND LOWER 50S.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...WINTER STORM WARNING THROUGH TONIGHT FROM
CASS...MENARD...LOGAN...DEWITT...CHAMPAIGN...VERMILION COUNTIES AND
NORTHWARD.
...WINTER WEATHER ADVISORY THROUGH TONIGHT FOR
SCOTT...MORGAN...SANGAMON...AND MACON
...FLOOD WATCH THROUGH TONIGHT SOUTH OF I-72.

&&

HUETTL/GOETSCH
Hazardous weather outlook, Jan 5, 11:03 AM CST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1103 AM CST WED JAN 5 2005

ILZ027>031-036>038-040>048-061200-
CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-
MENARD-PEORIA-PIATT-SCHUYLER-STARK-TAZEWELL-VERMILION-WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
GALESBURG...HAVANA...LINCOLN AND PEORIA
1103 AM CST WED JAN 5 2005

...WINTER STORM WARNING CONTINUES UNTIL THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

FREEZING RAIN WILL CONTINUE ACROSS THE AREA FOR MUCH OF THE
DAY...ALTHOUGH IT WILL BECOME MIXED WITH SLEET OR SNOW AT TIMES
AFTERNOON. ICE ACCUMULATIONS OF A QUARTER TO ONE HALF INCH WILL BE
LIKELY BEFORE THE PRECIPITATION CHANGES TO ALL SNOW BY THIS EVENING.
THE COMBINATION OF THE ICE ACCUMULATION AND GUSTY NORTHEAST WINDS
WILL CAUSE SCATTERED POWER OUTAGES AS WELL AS DOWNED TREES. THE
PRECIPITATION SHOULD TAPER OFF TO LIGHT SNOW OR FLURRIES LATE TONIGHT
AS THE STORM SYSTEM PULLS AWAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ROAD
CONDITION AND ICING REPORTS FROM EMERGENCY MANAGEMENT...LAW
ENFORCEMENT OFFICIALS...AND SPOTTERS WOULD BE APPRECIATED.

ILZ049>051-053-061200-
MACON-MORGAN-SANGAMON-SCOTT-
INCLUDING THE CITIES OF...DECATUR...JACKSONVILLE AND SPRINGFIELD
1103 AM CST WED JAN 5 2005

...WINTER WEATHER ADVISORY IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL CONTINUE ACROSS THE AREA. AS COLD AIR SLOWLY MOVES SOUTH
INTO THE AREA...THE RAIN IS EXPECTED TO CHANGE OVER TO FREEZING RAIN
EARLY THIS AFTERNOON...AND THEN BRIEFLY TO SNOW THIS EVENING BEFORE
THE PRECIPITATION ENDS. ICE ACCUMULATIONS OF LESS THAN A QUARTER OF
AN INCH WILL COMBINE WITH LIGHT ACCUMULATIONS OF SNOW TO PRODUCE
HAZARDOUS DRIVING CONDITIONS LATER TODAY AND THROUGH MOST OF THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. ROAD
CONDITION AND ICING REPORTS FROM EMERGENCY MANAGEMENT...LAW
ENFORCEMENT OFFICIALS...AND SPOTTERS WOULD BE APPRECIATED.

ILZ052-054>057-061>063-066>068-071>073-061200-
CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE...
MATTOON...SHELBYVILLE AND TAYLORVILLE
1103 AM CST WED JAN 5 2005

...FLOOD WATCH CONTINUES UNTIL THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE OVER ARKANSAS WILL TRACK NORTHEASTWARD INTO THE OHIO
VALLEY BY LATE TODAY. ABUNDANT MOISTURE WILL CONTINUE TO STREAM
NORTHWARD FROM THE GULF OF MEXICO IN ADVANCE OF THIS SYSTEM...
PRODUCING ADDITIONAL HEAVY RAINFALL ACROSS MUCH OF THE REGION.
THE RAIN WILL BE HEAVY AT TIMES...WITH TOTAL RAINFALL AVERAGING
FROM 2 TO 3 INCHES BY LATER THIS AFTERNOON...WITH THE RAIN EXPECTED
TO TAPER OFF TONIGHT AS THE STORM SYSTEM PULLS AWAY. THIS ADDITIONAL
HEAVY RAINFALL WILL CAUSE MANY RIVERS AND STREAMS TO PRODUCE SOME
SIGNIFICANT FLOODING. THE RAIN MAY CHANGE OVER TO SLEET OR A BRIEF
PERIOD OF LIGHT FREEZING RAIN BEFORE THE PRECIPITATION ENDS LATER
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. ROAD
CONDITION AND ICING REPORTS FROM EMERGENCY MANAGEMENT...LAW
ENFORCEMENT OFFICIALS...AND SPOTTERS WOULD BE APPRECIATED.

13

In the hours before

Local storm report, Jan 5, 7:47 AM CST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
747 AM CST WED JAN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FREEZING RAIN    2 SSW TOULON            41.07N 89.88W
01/05/2005  0.25 INCH        STARK              IL   CO-OP OBSERVER

            1/4 INCH ICE ACCUMULATION.

0600 AM     ICE STORM        WYOMING                 41.06N 89.77W
01/05/2005                   STARK              IL   CO-OP OBSERVER

            POWER LINES DOWN. REPORTED BY CAMP GROVE COOP.

0653 AM     FREEZING RAIN    2 SW CAMP GROVE         41.06N 89.66W
01/05/2005  0.25 INCH        STARK              IL   CO-OP OBSERVER

            1/4 INCH ICE ACCUMULATION.

0700 AM     FREEZING RAIN    ALTONA                  41.12N 90.16W
01/05/2005  0.25 INCH        KNOX               IL   CO-OP OBSERVER

            1/4 INCH ICE ACCUMULATION.

0700 AM     FREEZING RAIN    2 W PRINCEVILLE         40.93N 89.79W
01/05/2005  0.05 INCH        PEORIA             IL   CO-OP OBSERVER

0700 AM     FREEZING RAIN    CAZENOVIA               40.85N 89.33W
01/05/2005  0.10 INCH        WOODFORD           IL   CO-OP OBSERVER

&&

GEELHART

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 ice storm. Local standard time, as filed.

Ice Storm, Cass

When
January 5, 1:00 PM CST to January 6, 4:00 AM CST
Where
Cass forecast zone
Reported by
TRAINED SPOTTER
Coordinates
39.974, -90.247 (the zone’s center; the record gives no point)

Ice Storm, Champaign

When
January 5, 1:00 PM CST to January 6, 4:00 AM CST
Where
Champaign forecast zone
Reported by
TRAINED SPOTTER
Coordinates
40.140, -88.199 (the zone’s center; the record gives no point)

Ice Storm, De Witt

When
January 5, 1:00 PM CST to January 6, 4:00 AM CST
Where
De Witt forecast zone
Reported by
TRAINED SPOTTER
Coordinates
40.175, -88.904 (the zone’s center; the record gives no point)

Ice Storm, Fulton

When
January 5, 1:00 PM CST to January 6, 4:00 AM CST
Where
Fulton forecast zone
Reported by
TRAINED SPOTTER
Coordinates
40.473, -90.207 (the zone’s center; the record gives no point)

Ice Storm, Knox

When
January 5, 1:00 PM CST to January 6, 4:00 AM CST
Where
Knox forecast zone
Reported by
TRAINED SPOTTER
Coordinates
40.932, -90.213 (the zone’s center; the record gives no point)

Ice Storm, Logan

When
January 5, 1:00 PM CST to January 6, 4:00 AM CST
Where
Logan forecast zone
Reported by
TRAINED SPOTTER
Coordinates
40.125, -89.367 (the zone’s center; the record gives no point)

Ice Storm, Marshall

When
January 5, 1:00 PM CST to January 6, 4:00 AM CST
Where
Marshall forecast zone
Reported by
TRAINED SPOTTER
Coordinates
41.033, -89.345 (the zone’s center; the record gives no point)

Ice Storm, Mason

When
January 5, 1:00 PM CST to January 6, 4:00 AM CST
Where
Mason forecast zone
Reported by
TRAINED SPOTTER
Coordinates
40.240, -89.917 (the zone’s center; the record gives no point)

Ice Storm, McLean

When
January 5, 1:00 PM CST to January 6, 4:00 AM CST
Where
McLean forecast zone
Reported by
TRAINED SPOTTER
Coordinates
40.491, -88.847 (the zone’s center; the record gives no point)

Ice Storm, Peoria

When
January 5, 1:00 PM CST to January 6, 4:00 AM CST
Where
Peoria forecast zone
Reported by
TRAINED SPOTTER
Coordinates
40.788, -89.760 (the zone’s center; the record gives no point)

Ice Storm, Piatt

When
January 5, 1:00 PM CST to January 6, 4:00 AM CST
Where
Piatt forecast zone
Reported by
TRAINED SPOTTER
Coordinates
40.010, -88.591 (the zone’s center; the record gives no point)

Ice Storm, Schuyler

When
January 5, 1:00 PM CST to January 6, 4:00 AM CST
Where
Schuyler forecast zone
Reported by
TRAINED SPOTTER
Coordinates
40.158, -90.615 (the zone’s center; the record gives no point)

Ice Storm, Stark

When
January 5, 1:00 PM CST to January 6, 4:00 AM CST
Where
Stark forecast zone
Reported by
TRAINED SPOTTER
Coordinates
41.093, -89.797 (the zone’s center; the record gives no point)

Ice Storm, Tazewell

When
January 5, 1:00 PM CST to January 6, 4:00 AM CST
Where
Tazewell forecast zone
Reported by
TRAINED SPOTTER
Coordinates
40.508, -89.513 (the zone’s center; the record gives no point)

Ice Storm, Vermilion

When
January 5, 1:00 PM CST to January 6, 4:00 AM CST
Where
Vermilion forecast zone
Reported by
TRAINED SPOTTER
Coordinates
40.183, -87.733 (the zone’s center; the record gives no point)

Ice Storm, Woodford

When
January 5, 1:00 PM CST to January 6, 4:00 AM CST
Where
Woodford forecast zone
Reported by
TRAINED SPOTTER
Coordinates
40.788, -89.211 (the zone’s center; the record gives no point)

What these are

Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433215, 5433216, 5433217, 5433218, 5433219, 5433220, 5433221, 5433222, 5433223, 5433224, 5433225, 5433226, 5433227, 5433228, 5433229, 5433230.